MDJunction - People Helping People
 
Ask a Question
05/12/2009 02:38 PM

Methotrexate and Lung Problems

Jul
Jul  
Posts: 70
Member

I was just wondering if anyone out there was on methotrexate and if so is it possible to have problems with your lungs after only taking it twice (two weeks)? I now some side effects can cause lung problems.... I have been a bit congested the past few days....just trying to make sure it isn't something I should be worried about. And what I should be watching for as far as my lungs go.

Thanks

Reply

05/12/2009 04:43 PM
cella
cella  
Posts: 999
Member

I have been taking methotrexate for almost 4 yrs. and I have not had any lung problems. My blood work did show slightly elevated liver enzymes, but my Doc..said that it was not anything to worry about, and that is why having the blood work every 6 weeks is important...so the doctor can tell what is working and what may not be working for you. I can tell you that if I get a sore throat, or respiratory infection, I call my doctor right away, it is then that I have to sometimes take antibiotics and stop the methotrexate until the sickness is gone because I also get remicade infusions every 8 wks. and if I am sick when its time for my infusion, my doctor will not administer the infusion.

So its a domino affect...I am supposed to take the methotrexate in combination with the remicade to help me keep this disease under control but, if I get sick it really messes things up for me..so, I try hard to stay well, take RX vitamins from the Doc.. also RX vitamin D, and eat healthy..stay away from sick people (that is a hard thing to do, I work with the public) Well, I would check in with your doc..and just let him know how you feel..

Good Luck!


05/13/2009 05:52 AM
kvnj
kvnj  
Posts: 3914
Group Leader

Hi Julie, sorry to hear you're having some lung issues. Perhaps you're only catching a cold, but I would call my doctor anyway. That way they can bring you in and take a listen. Maybe you need some antibiotics. While you're speaking to the doc, ask about what you should be alerted to in regard to lung issues in case they arise. Its so hard taking these drugs and wondering if they're killing you... and if you dont take them you wonder if the RA is killing you. Sad

Post edited by: kvnj, at: 05/13/2009 05:52 AM


05/13/2009 07:27 AM
gettingoldsucks
gettingoldsucks  
Posts: 3432
Senior Member

Julie, did you have initial lung xrays done? i don't think 2 doses can affect your lungs but if you're getting a cold or sinus infection you can't stay on it to take antibiotics. Hope you start feeling better.

05/14/2009 03:18 AM
Jul
Jul  
Posts: 70
Member

I don't have lung problems always......but once a year I usually get bronchitis. It is usually during the change of seasons. I have a appointment with my rheumatologist next Friday. I figured I would talk to him then.

05/14/2009 05:23 AM
kvnj
kvnj  
Posts: 3914
Group Leader

Julie, hang in there. I hope you're feeling better. Maybe you've picked up something from the kids. We still have a lot of colds going through the schools, and as a matter of fact my little guy (6) is fighting one currently. Probably why Im getting hoarse and a little chest congestion. Are your kids sick or any of their friends?Get out the vicks!! Drink some castor oil... eeewwww..... lol Remember your tea with honey thats made locally... it builds your immune system. I drink it every day. ( Green tea is supposed to reduce inflammation in the body, so thats what I use)

I also dont think its probably not the mtx effecting you quite yet, but Im not a doctor either. We're just trying to be optimistic for you Smile That's what friends are for, after all...

{{{{HUGS}}}}

Karen


08/07/2009 10:30 AM
fowlerkn

Hello. My name is Naomi and I was on methotrexate injections for almost 3 months when I began having severe problems breathing...it felt like someone was stabbing me in my lower left lung.

I went to my primary care physician who sent me for an x-ray while he consulted with my rheumatologist. My x-ray came back fine, and together the doctor's decided to take me off the methotrexate injections. Within a couple of days I noticed quite an improvement in being able to inhale and breathe. The pain in my lower left rib cage area has taken months to subside. I believe that was from coughing so hard that perhaps the ribs were bruised or something?

At the time this occurred I was on 1ml of methotrexate every week. So, that is my story! Hope it gives you some insight.


08/08/2009 05:35 AM
gettingoldsucks
gettingoldsucks  
Posts: 3432
Senior Member

Hi Fowlerkn, and welcome. Sorry you couldn't take MTX. Many can't. I'm still on the fence with it. Could go either way. Do you have RA?

Glad you found us. Advice and experience is always welcome.

Hugs


08/08/2009 05:30 PM
fowlerkn

Hi again..my name is Naomi, and I am not an alcoholic....yet! lol

Okay...now that is out of the way, I am trying methotrexate again. So far I haven't had the same experience I previously had with the breathing/lung problems. Of course I have only had 3 injections. If the same thing happens again the doctor said he wants to try Imuran. I know nothing about that...yet!

Hanging in here....right in this bed. I have inflammatory arthritis related directly to my crohn's disease..or so i have been told. inflammatory arthritis is considered osteoarthritis i think? I am not sure. all i know is that i have it in my knees and they will swell up horribly whenever they feel like it and have to be drained, etc.


08/08/2009 07:57 PM
kvnj
kvnj  
Posts: 3914
Group Leader

Hi Naomi, I hope that you're feeling better... Crohn's is very painful, and then to have the inflamm arthritis with it must be excruciating. There just isn't a part of you that doesn't hurt I bet.

Nah.. you won't become an alcoholic... Not unless we can join you! lol You'll find this is a great group of people, and its a wonderful place where you can say what you REALLY feel.. and people actually understand and empathize with you!!!!! Its truly amazing. So welcome, and glad you could join us. Now sit back, kick your feet up, get a cozy blanket, your painkiller of choice, and enjoy the ride Wink *****HUGS*****

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved